Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 3, NWS Shreveport, LA

May 9, 2006Red River County, Texas

NWS Shreveport, LA issued this tornado warning at May 9, 2006, 10:40 PM CDT for Red River County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2006, 10:40 PM CDT (03:40 UTC)
Expired
May 9, 2006, 11:45 PM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Red River County, TX

The radar

The Shreveport radar (KSHV), 178 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 9:18 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4143 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
3.1
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 100342
TORSHV
TXC387-100445-
/O.NEW.KSHV.TO.W.0003.060510T0340Z-060510T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 PM CDT TUE MAY 9 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS

* UNTIL 1145 PM CDT

* AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS MOST 
LIKELY AREA OF TORNADIC DEVELOPMENT WILL BE NEAR DETROIT...ALONG 
HIGHWAY 82...AND MOVE SOUTHEAST NEAR 30 MPH. THIS TORNADIC STORM 
COULD REACH CLARKSVILLE BEFORE 11 PM 

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED 
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 1145 PM CDT.

LAT...LON 3392 9523 3344 9526 3342 9479 3371 9482

$$
1 follow-up statement
000 
WWUS54 KSHV 100424
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 PM CDT TUE MAY 9 2006

TXC387-100445-
/O.CON.KSHV.TO.W.0003.000000T0000Z-060510T0445Z/
RED RIVER TX-
1123 PM CDT TUE MAY 9 2006

...A TORNADO WARNING CONTINUES UNTIL 1145 PM CDT FOR RED RIVER
COUNTY...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
STORM WAS LOCATED NEAR...NAD TO THE NORTH AND EAST OF...CLARKSVILLE. 


THIS STORM WILL ALSO LIKELY  PRODUCE LARGE  HAIL AND DESTRUCTIVE 
STRAIGHT LINE WINDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3392 9523 3344 9526 3342 9479 3371 9482

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 9, 9:51 PM CDT, 49 minutes earlier.

Area forecast discussion, May 9, 9:51 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT TUE MAY 9 2006

.DISCUSSION...

UPDATED FOR NEW WATCH. BOWING LINE IN MCCURTAIN COUNTY HAS HELPED
TO ACCELERATE THE EARLIER ESTIMATED LINE MOVEMENT. RAISED POPS IN
MCCURTAIN TO LIKELY...BUMPED UP QPF GRIDS UP NW. I DROPPED MENTION
OF POPS IN LA UNTIL AFTER MIDNIGHT FOR IMPROVED WORDING.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  58  79 /  40  40  10   0
MLU  71  88  61  79 /  50  50  20   0
DEQ  66  82  48  76 /  50  50  10   0
TXK  70  84  54  76 /  50  40  10   0
ELD  70  87  54  79 /  50  50  20   0
TYR  70  84  56  78 /  30  30  10   0
GGG  70  85  57  78 /  30  30  10   0
LFK  71  89  61  82 /  30  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17
Hazardous weather outlook, May 9, 12:00 PM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 9 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...
AS OUTFLOW BOUNDARIES MOVE SOUTH INTO THE AREA AND A FRONTAL
SYSTEM APPROACHES FROM THE WEST. SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS WILL BE OCCURRING WITH A SOUTHWARD MOVING COLD FRONT
AND OUTFLOW BOUNDARIES FROM ACTIVITY OVERNIGHT TUESDAY EAST OF
THE COLD FRONT. BEST CHANCE OF SEVERE STORMS WILL BE FROM
SOUTHWEST ARKANSAS INTO NORTH LOUISIANA AND EAST TEXAS. STORMS
SHOULD MOVE EAST OF THE AREA BY WEDNESDAY EVENING. THE NEXT CHANCE
FOR SIGNIFICANT THUNDERSTORMS WILL BE DURING THE WEEKEND FROM
LATE SATURDAY AFTERNOON INTO MID DAY ON SUNDAY WITH A STORM COMPLEX
EXPECTED TO MOVE SOUTHEAST ACROSS THE REGION. THESE THUNDERSTORMS
WILL PRODUCE HIGH AND POSSIBLY DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO WEDNESDAY.

06

In the hours before

Local storm report, May 9, 10:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     5 NW BROKEN BOW         34.08N 94.80W
05/09/2006                   MCCURTAIN          OK   LAW ENFORCEMENT

            NUMEROUS LARGE TREES DOWN ACROSS THE AREA. SEVERAL ROADS
            BLOCKED.

&&

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 10:07 PM CDTSevere Thunderstorm WarningSHVRed River53 min
May 9, 11:32 PM CDTSevere Thunderstorm WarningSHVBowie58 min
May 9, 11:41 PM CDTTornado WarningSHVRed River34 min
May 10, 12:23 AM CDTSevere Thunderstorm WarningSHVRed River50 min
May 10, 12:29 AM CDTSevere Thunderstorm WarningSHVBowie61 min
May 10, 4:37 AM CDTSevere Thunderstorm WarningSHVRed River53 min
May 10, 7:26 AM CDTSevere Thunderstorm WarningSHVRed River64 min
May 10, 8:31 AM CDTSevere Thunderstorm WarningSHVRed River26 min
May 10, 2:37 PM CDTSevere Thunderstorm WarningSHVNacogdoches38 min
May 10, 2:58 PM CDTSevere Thunderstorm WarningSHVShelby47 min
May 10, 3:19 PM CDTSevere Thunderstorm WarningSHVSan Augustine41 min
May 10, 3:46 PM CDTSevere Thunderstorm WarningSHVSabine59 min
May 10, 4:04 PM CDTSevere Thunderstorm WarningSHVSan Augustine26 min
May 10, 4:26 PM CDTTornado WarningSHVSan Augustine34 min
May 10, 4:30 PM CDTTornado WarningSHVSabine30 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.